Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 37, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 5, 2006, 3:14 PM CDT for Becker County, Clay County, Minnesota. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2006, 3:14 PM CDT (20:14 UTC)
- Expired
- Jun 5, 2006, 4:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Becker County, MN, Clay County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 105 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 3:25 PM CDT | TSTM WND DMG | 2 S Rollag, MN | NUMEROUS LARGE BRANCHES AND TREE LIMBS BROKEN DOWN. |
| Jun 5, 3:28 PM CDT | TSTM WND DMG | 6 S Lake Park, MN | TREE DOWN ON A HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.2 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 052014 SVRFGF MNC005-027-052115- /O.NEW.KFGF.SV.W.0037.060605T2014Z-060605T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 314 PM CDT MON JUN 5 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BECKER COUNTY IN NORTHWEST MINNESOTA THIS INCLUDES THE CITY OF DETROIT LAKES... EASTERN CLAY COUNTY IN NORTHWEST MINNESOTA * UNTIL 415 PM CDT * AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF AVERILL TO 3 MILES NORTH OF LAWNDALE...MOVING TO THE SOUTH AT 35 MPH. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4711 9652 4668 9639 4679 9580 4712 9586 $$ TFGF
3 follow-up statements
000 WWUS53 KFGF 052041 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 341 PM CDT MON JUN 5 2006 MNC005-027-052115- /O.CON.KFGF.SV.W.0037.000000T0000Z-060605T2115Z/ CLAY MN-BECKER MN- 341 PM CDT MON JUN 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR WESTERN BECKER AND EASTERN CLAY COUNTIES... AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF ULEN TO NEAR CORMORANT... MOVING TO THE SOUTH AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... LAKE PARK AND 6 MILES EAST OF HITTERDAL BY 350 PM CDT DALE AND CORMORANT BY 355 PM CDT 8 MILES EAST OF HAWLEY BY 400 PM CDT ROLLAG BY 415 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH DAKOTA. LAT...LON 4710 9648 4668 9639 4675 9558 4712 9565 $$ TFGF
000 WWUS53 KFGF 052050 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 350 PM CDT MON JUN 5 2006 MNC027-052100- /O.CAN.KFGF.SV.W.0037.000000T0000Z-060605T2115Z/ CLAY MN- 350 PM CDT MON JUN 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CLAY COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH DAKOTA. LAT...LON 4712 9616 4673 9614 4674 9540 4712 9542 $$ MNC005-052115- /O.CON.KFGF.SV.W.0037.000000T0000Z-060605T2115Z/ BECKER MN- 350 PM CDT MON JUN 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR BECKER COUNTY... AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF ULEN TO 2 MILES NORTH OF DUNVILLA...MOVING TO THE SOUTH AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... LAKE PARK BY 405 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH DAKOTA. LAT...LON 4712 9616 4673 9614 4674 9540 4712 9542 $$ TFGF
000 WWUS53 KFGF 052115 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 415 PM CDT MON JUN 5 2006 MNC005-052125- /O.EXP.KFGF.SV.W.0037.000000T0000Z-060605T2115Z/ BECKER MN- 415 PM CDT MON JUN 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR BECKER COUNTY HAS EXPIRED... DOPPLER RADAR INDICATED THE STORMS WERE NO LONGER SEVERE AND SO THE WARNING WAS ALLOWED TO EXPIRE AT 415 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH DAKOTA. LAT...LON 4712 9616 4673 9614 4674 9540 4712 9542 $$ TFGF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:15 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 5, 2:15 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 215 PM CDT MON JUN 5 2006 FORECAST CHALLENGE CONCERNS PCPN CHANCES AND TEMPERATURES. MODELS IN REASONABLE AGREEMENT THROUGH PERIOD AND WILL USE BLEND FOR FORECAST. MID LEVEL CIRCULATION TO PROPAGATE ALONG INTERNATIONAL BORDER OVERNIGHT REACHING MN ARROWHEAD BY MORNING. ASSOCIATED SURFACE BOUNDARY ENTERING NW FA EARLY THIS AFTERNOON AND WILL LIKELY BE FOCUS FOR ADDITIONAL CONVECTION LATER THIS AFTERNOON AND EVENING. AIRMASS AHEAD OF BOUNDARY SUFFICIENTLY UNSTABLE WITH ML CAPES EXPECTED TO RISE TO 2000J. CONVECTION ONGOING WITHIN SW-NE INSTABILITY AXIS FROM EXTREME SE ND TO NEAR BDE. INITIAL CLUSTER WILL LIKELY BE EXITING FA BY FORECAST ISSUANCE HOWEVER NEW DEVELOPMENT STARTING OVER SE ND. WILL MAINTAIN HIGHEST POPS ALONG AND AHEAD OF BOUNDARY. WILL STILL KEEP SOME SMALL POPS GOING BEHIND BOUNDARY AS AIRMASS STILL UNSTABLE AND MID LEVEL CIRCULATION WILL BE CROSSING THIS EVENING. SLIGHT COLD ADVECTION AND LOW LEVEL DRYING OVERNIGHT IN WAKE OF BOUNDARY SO WILL FOLLOW COOLER GFS GUIDANCE VALUES. ANY CONVECTION BY MORNING SHOULD BE WELL EAST OF FA. MID LEVEL RIDGING RECOVERS AND WITH DRYING COLUMN SHOULD SEE PLENTY OF SOLAR. COLD ADVECTION SHORT LIVED SO TEMPERATURES SHOULD RECOVER BACK ABOVE AVERAGE. SECONDARY COLD FRONT WITH A LITTLE STRONGER COLD ADVECTION DROPS THROUGH FA TUESDAY NIGHT. WITH TIMING LATE AND LITTLE UPPER SUPPORT FEEL ANY DIURNALLY DRIVEN SHRA SHOULD HAVE DISSIPATED BEFORE REACHING AREA SO WILL KEEP FORECAST DRY. HIGH PRESSURE BUILDS IN FOR TUESDAY NIGHT/WEDNESDAY AND BASED ON COOLER COLUMN WILL SEE MORE AVERAGE TEMPERATURES. A SERIES OF WEAK SHORTWAVES WILL BEGIN ROUNDING RIDGE INTO FA LATER IN THE DAY HOWEVER WITH AIRMASS STABLE AND LACK OF BOUNDARIES WILL TRIM BACK ON POPS AND CONFINED PCPN CHANCES TO LATER IN THE NIGHT WEST OF THE VALLEY. SURFACE LOW REACHES WESTERN DAKOTAS THURSDAY AND WITH BOUNDARY INPLACE ACROSS FA WILL MAINTAIN LOW POPS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Jun 5, 7:02 AM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 702 AM CDT MON JUN 5 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-061215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 702 AM CDT MON JUN 5 2006 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND EVENING A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN NORTH DAKOTA AND ALL OF WEST CENTRAL AND NORTHWEST MINNESOTA. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. ALSO ISOLATED TORNADOES WILL BE POSSIBLE. THE STORMS WILL DEVELOP AFTER 1 PM ACROSS EASTERN NORTH DAKOTA AND SHOULD WEAKEN BY MIDNIGHT OVER NORTH CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
In the hours before
Local storm report, Jun 5, 1:53 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
153 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL 3 SW PUPOSKY 47.65N 94.95W
06/05/2006 E0.75 INCH BELTRAMI MN PUBLIC
&&
BRAMERLocal storm report, Jun 5, 2:31 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
231 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL 3 NW FOXHOME 46.31N 96.35W
06/05/2006 E1.00 INCH WILKIN MN TRAINED SPOTTER
&&
BRAMERLocal storm report, Jun 5, 2:41 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
241 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL HORACE 46.76N 96.90W
06/05/2006 E0.75 INCH CASS ND LAW ENFORCEMENT
&&
BRAMERLocal storm report, Jun 5, 3:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
304 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 2 NE ROTHSAY 46.50N 96.26W
06/05/2006 E0.75 INCH OTTER TAIL MN PUBLIC
&&
BRAMERLocal storm report, Jun 5, 3:13 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
313 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 2 E HANKINSON 46.07N 96.85W
06/05/2006 E0.75 INCH RICHLAND ND PUBLIC
&&
BRAMERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:38 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 67 min |
| Jun 5, 1:57 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wilkin | 63 min |
| Jun 5, 2:13 PM CDT | Severe Thunderstorm Warning | FGF | Clay | 62 min |
| Jun 5, 2:58 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wilkin | 62 min |
| Jun 5, 3:09 PM CDT | Tornado Warning | FGF | Otter Tail | 66 min |
| Jun 5, 3:34 PM CDT | Severe Thunderstorm Warning | FGF | Norman | 56 min |
| Jun 5, 3:39 PM CDT | Severe Thunderstorm Warning | FGF | Grant | 51 min |
| Jun 5, 4:11 PM CDT | Tornado Warning | FGF | Otter Tail | 34 min |
| Jun 5, 4:29 PM CDT | Severe Thunderstorm Warning | FGF | Grant | 61 min |
| Jun 5, 4:35 PM CDT | Severe Thunderstorm Warning | FGF | Polk, Red Lake | 55 min |
| Jun 5, 5:05 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 55 min |
| Jun 5, 5:06 PM CDT | Tornado Warning | FGF | Grant | 39 min |
| Jun 5, 5:11 PM CDT | Severe Thunderstorm Warning | FGF | Clearwater | 64 min |
| Jun 5, 5:44 PM CDT | Tornado Warning | FGF | Grant | 18 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.